MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC da Vinci; SEAL

INTUITIVE SURGICAL, INC da Vinci; SEAL
Model Number 470500-14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci assisted surgical procedure, a piece (fragment) of the universal seal valve broke off and fell inside the patient and was retrieved during the same procedure.The customer confirmed that the fragment was "removed with a spoon".No additional surgery was required to remove the fragment.The procedure was completed robotically with no delay.
 
Additional Manufacturer Narrative
The universal seal and the broken fragment has not been received for failure analysis evaluation.A review of the provided image was performed and following additional information was provided: the images show a universal seal with a torn duckbill.

Brand Name
da Vinci
Common Device Name
SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50237036
Report Number2955842-2026-35603
Device Sequence Number10273898
Product Code GCJ
UDI-Device Identifier10886874116408
UDI-Public(01)10886874116408(10)NA
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number470500-14
Device Catalogue Number470500
Device Lot NumberK11260331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/17/2026
Initial Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown